Menopause Home > Femring Overdose
Even though an overdose of Femring is not likely to cause serious problems, it may cause nausea, vomiting, or vaginal bleeding. The specific effects of an overdose will vary, depending on how much of the medication was taken and how it was taken (by mouth or vaginally). The best treatment for a Femring overdose is uncertain, but treatment would likely involve supportive care.
Overdosing on Femring: An OverviewFemring® (estradiol vaginal ring) is a prescription hormone replacement medication used to treat certain menopause symptoms. It comes as a flexible ring that is inserted vaginally and kept in place for 90 days. The effects of a Femring overdose may vary, depending on a number of factors, including the Femring dosage, how it was taken (by mouth or vaginally), and whether it was taken with any other substances or medications.
If you or someone else happens to overdose on Femring, seek immediate medical attention.
Effects of a Femring OverdoseA Femring overdose is somewhat unlikely, due to the nature of the product. If you forget to change the ring after 90 days, this results in an underdose, rather than an overdose, because the ring begins to release less medication than normal after 90 days. It is unlikely that a woman would insert a new ring without removing the old one. However, it is possible that pets or small children might chew or suck on Femring, possibly resulting in an estrogen overdose.
Fortunately, an overdose of Femring is unlikely to cause problems, for several reasons. Even when young children inadvertently took large doses of estrogens (such as the one in Femring), no serious problems were reported. Also, there is only a small amount of estradiol (2 mg total) in each ring.
An overdose with estrogens (such as Femring) can cause the following symptoms:
- Vaginal bleeding (even in young girls)